Hail, Hartley
- When
- July 4, 8:08 PM CST to 8:10 PM CST
- Where
- Hartley County, 6.82 mi NNE of Hartley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.970, -102.350
Severe thunderstorms produced hail across the northwest Texas Panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced hail across the northwest Texas Panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 4, 5:14 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT SUN JUL 4 2010 .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY AT THE DHT AND GUY TAF SITES THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES BY. HAVE PUT IN SOME TEMPO GROUPS AT DHT AND GUY TO COVER THE CHANCE OF THUNDERSTORMS AT THESE SITES. LOW CLOUDS ARE AGAIN EXPECTED AT ALL TAF SITES OVERNIGHT. THE LOW CLOUDS WILL THEN SLOWLY LIFT THROUGH THE MORNING HOURS. A COLD FRONT WILL ALSO MOVE THROUGH THE TAF SITES DURING THE MORNING HOURS. WINDS WILL GO NORTHEAST INITIALLY BEHIND THE FRONT...BUT THEN SHOULD VEER AROUND TO THE EAST BY LATE IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 538 PM CDT SUN JUL 4 2010/ UPDATE... THUNDERSTORMS CONTINUE TO INCREASE ACROSS THE WESTERN TX/OK PANHANDLES EARLY THIS EVENING AS STRONG DAYTIME HEATING INTERACTS WITH A MOIST AND UNSTABLE AIR MASS. LIFT FROM AN UPPER TROUGH ACROSS THE FOUR CORNERS REGION SHOULD RESULT IN STORMS INCREASING IN COVERAGE ACROSS THE AREA. MAIN REASON FOR EVENING UPDATE WAS TO INCREASE POPS ACROSS THE AREA AND TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 443 INTO THE ZFP. REMAINDER OF THE FORECAST WAS LEFT UNCHANGED. CLK PREV DISCUSSION... /ISSUED 357 PM CDT SUN JUL 4 2010/ DISCUSSION... IMMEDIATE CONCERN LATE TODAY AND THIS EVENING IS THE HEATING IN THE WEST AND THE ABUNDANT MOISTURE LINGERING IN OUR WESTERN AREAS. THIS WILL NEED TO BE WATCHED CLOSELY THROUGH THE EVENING. RADAR AND SATELLITE SHOWS A BOUNDARY LURKING IN THE NORTHWEST THAT COULD SET UP SOME INITIATION. DRY AIR CONTINUES TO EDGE ITS WAY TOWARD OUR WEST AND MAY BE A FACTOR FOR PRECIPITATION CHANCES MONDAY. WE REDUCED POPS IN THE WESTERN THIRD OF THE AREA FOR MONDAY. THE COMPLICATING ISSUE WILL BE THE WEAK FRONTAL BOUNDARY THAT WILL SAG INTO THE PANHANDLES DURING THE DAY BUT WILL NOT MAKE IT ALL THE WAY THROUGH THE AREA. THIS WILL ALSO MAKE TEMPERATURES RATHER TRICKY FOR THE NEXT SHIFTS. A SHORT WAVE WILL BRUSH BY TO THE NORTH AND MAY GIVE THE FRONTAL BOUNDARY A PUSH BUT WILL WASTE NO TIME MOVING ON EASTWARD. THE NEXT FEATURE WILL BE ANOTHER SHORT WAVE IN THE NORTHERN STREAM WILL BRING SOME COOLER AIR SOUTHWARD LATE WEDNESDAY AND THURSDAY. UPSLOPE FLOW WILL SET IN AND BRING SLIGHT CHANCES FOR SHOWERS ALONG WITH CLOUDY CONDITIONS. A SHORT BREAK IN THE PRECIPITATION IS DUE AT THE END OF THE WEEK...BUT ANOTHER DISTURBANCE WILL SWING SOUTHEASTWARD AND COULD INCREASE RAIN CHANCES ONCE AGAIN OVER THE WEEKEND AND INTO THE START OF OF NEXT WEEK. FOR NOW...WILL KEEP CHANCES BELOW MENTIONABLE BUT IT WILL HAVE TO BE MONITORED. WYNNE FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE WEEK. RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. WYNNE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 517 PM CDT SUN JUL 4 2010 OKZ001>003-TXZ001>020-050500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 517 PM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE UNTIL MIDNIGHT... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAIN WILL ALSO BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES MONDAY THROUGH THURSDAY NIGHT. ALTHOUGH THE PROBABILITY FOR SEVERE THUNDERSTORMS IS LOW...HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN ISOLATED AREAS THROUGH TONIGHT. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 634 PM CDT SUN JUL 4 2010 TXZ011-016-050000- OLDHAM TX-DEAF SMITH TX- 634 PM CDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER GLENRIO...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 659 PM CDT SUN JUL 4 2010 TXZ001-002-006-007-050030- DALLAM TX-SHERMAN TX-HARTLEY TX-MOORE TX- 659 PM CDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR MOORE...HARTLEY... SHERMAN AND DALLAM COUNTIES. AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CACTUS...MOVING NORTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 708 PM CDT SUN JUL 4 2010 TXZ011-016-050045- OLDHAM TX-DEAF SMITH TX- 708 PM CDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER GLENRIO...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 755 PM CDT SUN JUL 4 2010 TXZ011-016-050130- OLDHAM TX-DEAF SMITH TX- 755 PM CDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 5 MILES EAST OF GLENRIO...MOVING EAST AT 5 MPH ALONG INTERSTATE 40. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN NEAR AND JUST EAST OF GLENRIO. THIS HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 814 PM CDT SUN JUL 4 2010 TXZ001-002-006-007-050145- DALLAM TX-SHERMAN TX-HARTLEY TX-MOORE TX- 814 PM CDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR MOORE...HARTLEY... SHERMAN AND DALLAM COUNTIES. AT 812 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DALHART...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
908 PM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 6 NNE HARTLEY 35.97N 102.35W
07/04/2010 E1.00 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA1000772
NUTTALLThe Amarillo radar (KAMA), 100 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249239.